Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 24, 2003, 3:52 PM CDT for Bullock County, Macon County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 3:52 PM CDT (20:52 UTC)
- Expired
- Apr 24, 2003, 4:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bullock County, AL, Macon County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS54 KBMX 242052
SVRBHM
ALC011-087-242145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCK COUNTY IN SOUTHEAST ALABAMA
MACON COUNTY IN SOUTHEAST ALABAMA
* UNTIL 445 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM MILSTEAD TO 11 MILES WEST OF
FITZPATRICK...MOVING EAST AT 30 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...FORT
DAVIS...HARDAWAY...SHORTER...TUSKEGEE AND UNION SPRINGS.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 55 MPH CAN BE EXPECTED
IN THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A
SUBSTANTIAL SHELTER.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3210 8549 3216 8599 3225 8600 3229 8592
3237 8600 3245 8599 3246 8589 3250 8587
3250 8581 3255 8580 3253 8556 3250 8551
3250 8544
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:29 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 24, 2:29 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM, AL 229 PM CDT THU APR 24 2003 UPATED PRELIMS HELLO WEATHER FANS. WELCOME TO GAME 1 OF A 2 DAY SERIES. WERE ALREADY WELL UNDER WAY WITH GAME 1. BRINGING YOU UP TO SPEED...THE VISITING TEAM REALLY RUN THE SCORE UP ALONG THE RED RIVER VALLEY YESTERDAY (LOTS OF SVR WX REPORTS). IT WILL BE INTERESTING TO SEE IF IT CAN KEEP THAT PACE UP. WE HAVENT SEEN ANY NASTY JUNK (SEVERE WX) FROM THE VISITING TEAMS PITCHER SO FAR TODAY. I MUST ADMIT...ITS VERY IMPRESSIVE LOOKING... COVERING HALF OF MS AND AL (HUGE MCS). THE ONE GOOD THING THE HOME TEAM (ALABAMA) HAS GOING FOR IT WAS THE CLOUD COVER ALL MORNING...HAMPERING THE FIELD FROM HEATING UP. THIS SHOULD KEEP THE PITCHES UP IN THE STRIKE ZONE (ELEVATED STORMS). (NOT THINKING WELL SEE ANY SEVERE WX DUE TO THE WARM FRONT NOT PROGRESSING NORTHWARD. TEMPS HAVE DROPPED BACK INTO THE MID TO UPPER 50S...AND WILL NOT LIKELY REBOUND.) IN THE MEANTIME...ITS GOING TO CONTINUE TO LAY DOWN THE RAIN AND LIGHTNING. WELL KEEP A WATCH ON THE PITCH COUNT (RAINFALL AMOUNTS)...THIS PITCHER LOOKS LIKE ITS IN IT FOR THE LONG-HAUL WITH ANOTHER WARMING UP IN THE BULL-PEN. (OVER WEST MS). TOMORROWS GAME SLIGHTLY DIFFERENT. STILL THINKING AN AFTERNOON EARLY EVENING GAME WITH THE PLAYING FIELD SEEING A FAIRLY DECENT AMOUNT OF SUN. (DRY SLOT MOVING OVER WITH VERY STRONG SOUTHWESTERLY FLOW. TEMPS WILL REACH UP INTO THE UPPER 70S TO MID 80S. WITH THE ABOVE MENTIONED COOLER TEMPS ALOFT (STEEP LAPSE RATES)...THINGS WILL LIKELY POP.) THE PITCHER LOOKS LIKE A KNUCKLE AND FAST BALLER (HAIL AND STRAIGHT LINE WINDS). KEY POINTS FOR THE HOME TEAM...STAY ALERT AND BE READY TO ACT. AS USUAL...THE FRIENDLY STAFF HERE AT NWS BIRMINGHAM WILL BRING YOU THE PLAY BY PLAY. BEGINNING SATURDAY...THE HOME TEAM WILL TAKE SOME TIME OFF TO ENJOY THE SPRING TIME WEATHER. COLD FRONT MOVES THRU DURING EARLY ON SATURDAY...ISSUING IN PARTLY CLOUDY SKIES AND NEAR SEASONAL TEMPS BY SUNDAY. NO MORE GAMES THRU THE EXTENDED. BHM TB 055/079 053/072 051 90+852 MGM TB 056/083 057/075 052 90+852 .BHM...NONE.
Hazardous weather outlook, Apr 24, 1:33 PM CDT, 2 hours 19 minutes before
ALZ011>015-017>050-242030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 133 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THE COMBINATION OF AN APPROACHING WEATHER SYSTEM...CURRENTLY SPINNING ACROSS THE EAST CENTRAL PLAINS...AND A WARM FRONT MOVING NORTH ACROSS THE AREA...WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE FORECAST AREA THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME RATHER STRONG...MAINLY WEST OF INTERSTATE 65. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL LAST THROUGH THE NIGHT...BUT THE THREAT OF STRONG STORMS SHOULD DIMINISH BY MIDNIGHT. THE MAIN THREATS WILL BE FROM SMALL HAIL AND GUSTY WINDS. THROUGH TONIGHT...RAINFALL COULD ALSO BE HEAVY AT TIMES...MAINLY SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE DAY ON FRIDAY. THE STORMS ON FRIDAY COULD BECOME STRONG TO POSSIBLY SEVERE ...WITH DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO ALL BEING POSSIBLE. THIS SITUATION WILL CONTINUE TO BE MONITORED AS IT DEVELOPS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME REQUIRED DURING THE EVENING HOURS...AND THEN AGAIN DURING THE DAY ON FRIDAY.
In the hours before
Special weather statement, Apr 24, 1:31 PM CDT, 2 hours 21 minutes before
ALZ032-241915-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR HALE COUNTY UNTIL 215 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF SAWYERVILLE...MOVING EAST AT 25
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SAWYERVILLE...
GREENSBORO AND NEWBERN THROUGH 215 PM CDT.
LAT...LON 3274 8782 3276 8779 3281 8748 3268 8748
3266 8753 3259 8753 3258 8774 3264 8779
3271 8779Special weather statement, Apr 24, 1:56 PM CDT, 1 hour 56 minutes before
ALZ033-034-241945-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR PERRY AND BIBB COUNTIES UNTIL
245 PM CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CENTREVILLE TO 9 MILES SOUTHWEST OF
MARION...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
HEIBERGER...CENTREVILLE...BRENT...OAKMULGEE...RANDOLPH AND LAWLEY
THROUGH 230 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3247 8752 3303 8720 3304 8689 3284 8689
3284 8701 3250 8712 3249 8742 3245 8743Special weather statement, Apr 24, 2:22 PM CDT, 1 hour 30 minutes before
ALZ035-040>042-242000-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR LOWNDES...DALLAS...AUTAUGA AND
CHILTON COUNTIES UNTIL 300 PM CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM MAPLESVILLE TO 13 MILES WEST OF JONES...
MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MAPLESVILLE...JONES...CLANTON...TYLER...BILLINGSLEY...WHITE HALL...
VERBENA AND POSEYS CROSSROADS THROUGH 300 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3283 8694 3284 8688 3290 8688 3290 8650
3275 8642 3241 8641 3236 8650 3228 8649
3223 8641 3223 8694Special weather statement, Apr 24, 2:40 PM CDT, 1 hour 12 minutes before
ALZ036-242015-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR COOSA COUNTY UNTIL 315 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM MARBLE VALLEY TO 25 MILES SOUTHWEST OF
MARBLE VALLEY...MOVING NORTHEAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MARBLE
VALLEY...WEOGUFKA...STEWARTVILLE AND ROCKFORD THROUGH 315 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3303 8652 3310 8647 3311 8609 3286 8602
3286 8645 3293 8651Special weather statement, Apr 24, 3:05 PM CDT, 47 minutes before
ALZ037-042>044-242045-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT THU APR 24 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR LOWNDES...MONTGOMERY...ELMORE
AND TALLAPOOSA COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM TITUS TO BENTON...MOVING EAST AT 35 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
TITUS...BENTON...WHITE HALL...MILLBROOK...LOWNDESBORO...COOSADA...
WETUMPKA AND HAYNEVILLE THROUGH 345 PM CDT.
LAT...LON 3228 8686 3240 8665 3234 8654 3241 8640
3275 8636 3275 8608 3262 8570 3259 8581
3251 8581 3246 8599 3236 8600 3228 8593
3220 8600 3205 8628Local storm report, Apr 24, 3:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONTGOMERY AL WIND DAMAGE
04/24/03 MONTGOMERY A FEW TREES DOWN.PUBLIC
REPORT.
0340 PM MONTGOMERY AL 0.75 IN HAIL
04/24/03 MONTGOMERY PUBLIC REPORT.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.